Hail, Lawrence
- When
- March 31, 2:15 PM CST to 2:20 PM CST
- Where
- Lawrence County, 5 mi NE of Strawberry
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.017, -91.250
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 10:36 AM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1036 AM CST FRI MAR 31 2006 .DISCUSSION... COLD FRONT CONTINUES TO HANG WEST OF THE REGION...OVER WESTERN ARKANSAS. IT IS SLOWLY ADVANCING EASTWARD AND IS EXPECTED TO STALL OUT OVER THE AREA. RADAR AND SATELLITE SHOWS EARLY MORNING CONVECTION OVER WEST TN INTO NORTHEAST MS PULLING AWAY FROM THE AREA. VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUD COVER OVER ARKANSAS. ALTHOUGH THERE IS STILL A GOOD DEAL OF LOW LEVEL MOISTURE AROUND...EXPECT MIXING TO PREVAIL AND FOR SKIES TO BE PARTLY CLOUDY OVER MUCH OF THE AREA FOR THE AFTERNOON AT LEAST UNTIL REDEVELOPMENT OCCURS. THERE IS STILL SOME THREAT FOR SEVERE WEATHER THIS AFTERNOON. THE GREATEST THREAT FOR STORMS WILL BE SOUTH OF I 40 AS AN UPPER SHORTWAVE MOVES INTO THIS REGION THIS AFTERNOON. DEPENDING UPON HOW MUCH HEATING THE AREA RECEIVES...CAPES COULD BE AS HIGH AS 1500J/KG WITH LIS AROUND -3/-4. HAIL APPEARS TO BE THE MAIN THREAT ALTHOUGH 0-1KM HELICITY GREATER THAN 100M2/S2 DOES SUPPORT AN ISOLATED TORNADO THREAT IF CONVECTION GETS HOT. ALSO...RAISED HIGH TEMPS DUE TO ANTICIPATED BREAKS IN CLOUDS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CST FRI MAR 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 350 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS AFTERNOON RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH. THERE COULD BE A FEW SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SJM
The Memphis radar (KNQA), 145 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496579, 5496580, 5496581, 5496582.